Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 15, 2021, 2:43 PM EDT for Flagler County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 15, 2021, 3:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 135 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WWUS82 KMLB 151843
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Tue Jun 15 2021
FLZ041-044-151915-
Northern Lake County FL-Inland Volusia FL-
243 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 315 PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2926 8142 2926 8131 2915 8130 2914 8164
2928 8164 2930 8165 2930 8166 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 1842Z 264DEG 15KT 2928 8146
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 10:43 AM EDT, 4 hours earlier.
Area forecast discussion, Jun 15, 10:43 AM EDT, 4 hours before
Area Forecast Discussion National Weather Service Melbourne FL 1043 AM EDT Tue Jun 15 2021 .UPDATE... Another early start to convection this morning, mainly north of Orlando. These showers and storms are moving eastward around 15 mph, but are beginning to dissipate. The mid to upper level short wave trough that has been over the region over the past week continues to be anchored over the region, with the trough located just off the northeast Fl coast. A ridge downstream has caused the trough to nearly stall just north of the Space Coast. Just like yesterday, most areas can expect to see multiple rounds of storms today. The special 10Z Cape Canaveral sounding shows cooler temperatures at the 500mb level of -8C to -9C, along with PW value of 1.94 inches. Ample lift produced by the trough early this morning allowed scattered showers and isolated storms to form across central Florida and move into the local area, providing the first wave of convection for the day. The rain chances then ramp up to 50-70 percent, mainly from Orlando southward as storms generally move from west to east across our area to start the second wave of storms in the early afternoon. The primary threats in the stronger storms will be gusty winds up to 45 mph, although one or two storms may produce winds up to 60 mph, frequent cloud- to- ground lightning strikes, small hail up to dime size, and heavy rainfall of 1 to 3 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. East Central Florida is looking at another warm and mostly cloudy day. Much like yesterday, the cloud cover will have an impact on the afternoon temperatures depending on if there are any breaks in the clouds. If there are breaks, the afternoon highs may be a tad bit warmer. But for now went with model guidance with afternoon highs in the low 80s to just above 90 degrees. Overnight lows will be in the low to mid 70s. && .AVIATION... Early start to convection once again this morning. Much like yesterday, there will be multiple rounds of convection today, impacting most, if not all the terminals. Included TEMPO groups around 18Z for the northern interior terminals with 3SM TSRA. Convection should push offshore and begin dissipating toward sunset, with mainly vicinity showers after 21/22Z. SW flow around 10-12KT this afternoon, will decrease to 5-10 KT overnight. VFR conditions outside of convection through the TAF period && .MARINE... Isolated showers this morning, moving west to east around 15 to 20KT. Scattered thunderstorms are possible into this afternoon and evening over local Atlantic waters. Outside of thunderstorms, winds will be from the southwest around 10-15kts everywhere, except 15-20kts over the far offshore waters north of Sebastian Inlet, where Small craft should exercise caution due to winds up to 20 KT. Seas are expected to be 1-3 ft nearshore with up to 4 ft over waters 20-60nm from shore. Showers and storms are expected to diminish around midnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 72 91 73 / 30 20 50 30 MCO 90 74 91 73 / 60 20 60 30 MLB 89 72 90 72 / 60 30 50 30 VRB 91 72 90 71 / 60 30 50 40 LEE 88 74 89 74 / 60 20 50 30 SFB 89 75 92 74 / 60 20 50 30 ORL 90 75 92 76 / 60 20 50 30 FPR 91 72 90 71 / 60 30 60 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Leahy/Sharp/Haley
Hazardous weather outlook, Jun 15, 10:27 AM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1027 AM EDT Tue Jun 15 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152230- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1027 AM EDT Tue Jun 15 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and thunderstorms will increase and become scattered to numerous into the afternoon. This will setup multiple rounds of rain across Central Florida lasting through the evening. Movement will be east-northeast around 15 to 20 mph as storms converge toward the east-central Florida coast once again. Within stronger storms, the primary threats will be gusty winds up to 45 mph, with the chance that one or two could reach severe criteria having gusts to 60 mph. There is a coincident chance for one-quarter to one-half inch hail along with frequent lightning. Locally heavy rain will also be a concern, especially given the recent generous rainfall over previous days. This may cause travel delays as driving becomes more challenging, especially if localized urban and small stream flooding occurs within low- lying and poor drainage areas. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 3 inches in a 60 to 90 minute period, which may produce temporary ponding or localized flooding of poorly drained roads, parking lots, and low lying areas. Localized flooding is also possible over areas where recurring thunderstorms repeatedly move across the same locations. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .WIND AND SEA IMPACT... Small craft should exercise caution over the offshore waters for southwest winds of 15 to 20 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous thunderstorms are forecast each afternoon and early evening. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. KF/TS/DS
In the hours before
Local storm report, Jun 15, 1:31 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
131 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND GST VERO BEACH AIRPORT 27.65N 80.42W
06/15/2021 M41 MPH INDIAN RIVER FL ASOS
GUST TO 41 MPH/36 KT FROM THE WEST AT KVRB.
&&
JCLocal storm report, Jun 15, 1:39 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
139 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM RIP CURRENTS 3 ESE DAYTONA BEACH 29.20N 80.99W
06/14/2021 Volusia FL NEWSPAPER
*** 1 FATAL, 1 INJ *** A 67 YR OLD MALE VISITOR FROM
MISSOURI WAS PULLED FROM THE WATER UNRESPONSIVE AT AN
UNGUARDED BEACH IN DAYTONA BEACH SHORES. ATTEMPTS TO
REVIVE HIM WERE UNSUCCESSFUL. A 14 YR OLD MALE GRANDSON
ACCOMPANYING HIM IN THE WATER WAS TREATED FOR EXHAUSTION
AND RELEASED.
&&
JCPLocal storm report, Jun 15, 1:46 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
146 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM COASTAL FLOOD 7 SSE PLAYALINDA BEACH 28.57N 80.58W
06/15/2021 Brevard FL OTHER FEDERAL
USSF WIND TOWER 1102 GUSTED TO 41 MPH/36 KT FROM THE
WEST.
&&
JCSpecial weather statement, Jun 15, 2:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Tue Jun 15 2021
FLZ041-044-151915-
Northern Lake County FL-Inland Volusia FL-
243 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 315 PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2926 8142 2926 8131 2915 8130 2914 8164
2928 8164 2930 8165 2930 8166 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 1842Z 264DEG 15KT 2928 8146
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:03 PM EDT | Special Marine Warning | MLB | 57 min | |
| Jun 15, 1:30 PM EDT | Special Marine Warning | MLB | 45 min | |
| Jun 15, 2:25 PM EDT | Special Marine Warning | MLB | 95 min | |
| Jun 15, 2:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 15, 4:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 15, 4:16 PM EDT | Special Weather Statement | MLB | Saint Lucie | 29 min |
| Jun 15, 5:06 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 3 hr |
| Jun 15, 5:30 PM EDT | Special Weather Statement | MLB | Saint Lucie | 30 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.